Get Help Now!  

  800.815.3910 

  Available 24/7   

The road to recovery starts here! Trusted, confidential help available 24/7. Speak with an addiction treatment specialist anytime. Please call us now at 800-815-3910!




Sister may be an opiate addict?

by Tiffany

I suspect that my sister is an opiate addict. Her older son is in rehab for heroin addiction and I'm seeing the same symptoms he displayed in her. She is also an alcoholic but lately is drinking far less than she usually does.

She is down to 88lbs when a year ago she weighted 130. She nods out, has slurred speech. We have found morphine pills in her purse and my nephew's Suboxone is going missing. There are also several family members that are missing money.

I have confronted her about my suspicions but she claims that she is stressed out by her son and that her speech is due to the drug Paxil.

While I love her dearly, I'm finding it hard to not be angry with her. I am told to treat her lovingly but all she does is lie and that makes it very difficult to do that. She will not admit what she is doing when it is very apparent to everyone around her, including her son.

Please help me help her.

Comments for Sister may be an opiate addict?

Click here to add your own comments

Three HUGE problems!
by: Debbie Wicker

Dear Tiffany,

Based on your comments your sister is in grave danger and needs a significant amount of behavioral health support to avoid permanently damaging her health or even death.

The first concern I have is her weight. She must have some kind of medical problem or an eating disorder to have lost so much weight so quickly. She also may be alcoholic and opiate addicted as well.

Is she willing to go to a medical doctor for an assessment? If she is, I recommend that you take her to a doctor ASAP to assess why she has lost so much weight. Many underlying medical problems could be the cause weight loss and a complete physical is required to assess her needs. Let the doctor know all of your concerns and try to get her admitted to a behavioral health program.

It sounds like she has co-occurring mental health problems that may have been triggered by her son's addiction. She may be depressed, have an anxiety disorder, a eating disorder, as well as being drug and alcohol addicted. Opiate addiction is very serious but so is her weight loss and her other mental health problems.

She may be willing to go to a doctor for other issues and then once there they can help her to begin to treat ALL of her issues.

Good Luck,

Debbie

Click here to add your own comments

Do you have a question or story? It's easy to ask your question or submit your story. How? Simply click here to return to Introduction of drug addiction.





and Finally Remember:

"Ask and it will be given to you; seek and you will find; knock and the door will be opened to you. For everyone who asks receives; he who seeks finds; and to him who knocks, the door will be opened."
- Matthew 7:7-8






Recent Articles

  1. Feeling high off nothing? Don’t understand Help?

    Apr 24, 18 09:16 AM

    I ate an edible about two weeks ago and in the past three days I started feeling high without smoking or eating anything. It lasts from 30 minutes to 1

    Read More

  2. Over the Counter Drug Abuse

    Apr 23, 18 08:43 AM

    Over the Counter Drug Abuse -- Prescribed Addiction? Are doctors causing the problem?

    Read More

  3. Demerol Addiction Help is available once you know you need it.

    Apr 21, 18 08:34 AM

    Demerol Addiction Help - The best solution to prevent addiction to Demerol is to follow directions.

    Read More


Follow on Twitter or Google+